ELIZABETH E. GUENTHNER, M.D.; STEVEN L. RABINOWE, M.D.; ANTHONY VAN NIEL, M.D.; ALLEN NAFTILAN, M.D., Ph.D.; ROBERT G. DLUHY, M.D.
Disseminated infection involving the adrenal glands has been noted frequently at autopsy in patients with the acquired immunodeficiency syndrome (1, 2). However, results of adrenocorticotropin (ACTH) stimulation testing have been reported to be normal in some patients with the syndrome, and an association between the syndrome and primary Addison's disease has not been documented previously (3). We report the case of a patient who presented with primary Addison's disease followed 4 months later by the acquired immunodeficiency syndrome.
A 32-year-old black man with a history of intravenous drug use presented in November 1982 with hypotension, hyponatremia (sodium, 127 meq/L; normal,
Learn more about subscription options.
Register Now for a free account.
GUENTHNER EE, RABINOWE SL, VAN NIEL A, NAFTILAN A, DLUHY RG. Primary Addison's Disease in a Patient with the Acquired Immunodeficiency Syndrome. Ann Intern Med. 1984;100:847-848. doi: 10.7326/0003-4819-100-6-847
Download citation file:
Published: Ann Intern Med. 1984;100(6):847-848.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only